MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL INTRAFX ADV POLYPROSHTHSM 30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

MEDOS INTERNATIONAL SàRL INTRAFX ADV POLYPROSHTHSM 30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 254825
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) - incomplete.The expiration date is not currently available.Associated medwatch:1221934-2018-51908; 1221934-2018-51916.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure when inserting their intrafix advance sheath small 30mm with their peek intrafix advance screw 8x30mm, the surgeon did not feel that the fixation was solid.The surgeon then tried inserting a big screw their peek intrafix advance screw 9x30mm and still felt that the fixation was not solid so he used a backup tibial fixation.When the surgeon while using the scope, he then realized that the sheath had been pushed up into the joint space.The fixation was removed with no issues and the procedure was completed with the older version of the intrafix sheath and screws with a backup tibial fixation.The sales rep confirmed that the same bone holes were used to finish the case with no harm to the patient but there was a five minute delay to remove the fixation and replaced with a new one.The patient's bone quality was average and the sales rep confirmed no debris left in patient.The sales rep stated that the two screws were discarded but the sheath will be returning for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional event information received on 05/22/2018.No replacements were ordered per the sales rep's request instead a trunk stock adjustment has been requested on behalf of the rep per their request.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the sheath was heavily deformed, which was most likely caused during the surgery.It was stated that the surgeon used a larger screw size, and still could not fit the device into the bone hole as desired.Therefore, it is possible that the surgeon did not prepare the bone hole properly and created a bone hole that was too large.This would explain how even the larger screw could not be set inside the sheath.However, given the information provided we cannot discern a definitive root cause for the reported failure.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Additional h10 narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).

Brand Name
INTRAFX ADV POLYPROSHTHSM 30MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key7606433
Report Number1221934-2018-51904
Device Sequence Number1383518
Product Code MBI
UDI-Device Identifier10886705027521
UDI-Public10886705027521
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160804
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number254825
Device Lot NumberL544299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer06/25/2018
06/25/2018
11/05/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/16/2018
11/06/2018
10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1